Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New to Medication Treatment and quite worried
May 30, 2007

I was diagnosed HIV+ on 12/26/03. Since then I have been medicine free. A few months earlier I was diagnosed with HPV. Lately I have been having an awful time with anal warts and have tried several treatments over the years even to include a brutal surgery. All the while my HIV labs have been in check. Currently, with regard to the HPV, my doctor suggested placing me on HIV meds. He says the medications will have many benefits other than just boosting my immune system to help fight the HPV. Having my immune system boosted will also help with other potential problems related to HIV. He has initially placed me on Truvada and Sustiva which will lead up to the Atripla. My question is two fold; 1. Does this sound reasonable? and 2. I am a firefighter and was newly promoted. I am deathly afraid of something going wrong or the side effects of these meds being to unbearable or noticable. I do not want to make a wrong decision because I am impared in some way. What do I need to be most concerned with in your professional opinion / experience? Do you have any other reccomendations? Thank you for taking the time to read and answer my questions.

Response from Dr. Henry

In my experience the effect of HIV treatment on the course of HPV infection is variable though sometimes the lesions do seem easier to manage. Most patients starting efavirenz do OK from the mental sharpness persective though your concerns are very legitimate. I often would advise starting on a weekend or when you have several days to observe how you are doing sleep wise and from the mental health perspective. If a patient has problems with efavirenz it often is seen fairly quickly (within days) and often wil diminish over the first several weeks. In our clinic I ask that patients contact us if they are experiencing problems so we can try to problem solve for the patient during the first weeks after starting. KH



Previous
reyataz and jaundice
Next
new on the horizon?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement